Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 22, 2005, 6:29 PM EST for 4 counties in Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 6:29 PM EST (23:29 UTC)
- Expired
- Apr 22, 2005, 7:15 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Johnson County, IN, Marion County, IN, Morgan County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM EST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 222331
SVRIND
INC081-097-109-145-230015-
/O.NEW.KIND.SV.W.0019.050422T2329Z-050423T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EST FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN CENTRAL INDIANA
SOUTHERN MARION COUNTY IN CENTRAL INDIANA
EXTREME NORTHEASTERN MORGAN COUNTY IN CENTRAL INDIANA
SHELBY COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF SHELBYVILLE
* UNTIL 715 PM EST
* AT 625 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
AND LARGE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR MOORESVILLE TO FRANKLIN TO JUST SOUTHWEST OF
SHELBYVILLE...AND MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEW WHITELAND AROUND 635 PM EST
GREENWOOD AROUND 640 PM EST
SOUTHPORT AROUND 645 PM EST
FAIRLAND AROUND 655 PM EST
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3975 8635 3942 8626 3935 8567 3969 8568
3970 8604
$$
DRT2 follow-up statements
000
WWUS53 KIND 222346
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EST FRI APR 22 2005
INC081-097-109-145-230015-
/O.CON.KIND.SV.W.0019.000000T0000Z-050423T0015Z/
JOHNSON-MARION-MORGAN-SHELBY-
645 PM EST FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EST FOR
EXTREME NORTHEASTERN MORGAN...JOHNSON...SHELBY AND SOUTHERN MARION
COUNTIES...
AT 642 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MOORESVILLE TO GREENWOOD
TO SHELBYVILLE...MOVING NORTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BEECH GROVE AROUND 650 PM EST
LAT...LON 3975 8635 3942 8626 3935 8567 3969 8568
3970 8604
$$
DRT000
WWUS53 KIND 230004
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EST FRI APR 22 2005
INC081-097-109-145-230015-
/O.CON.KIND.SV.W.0019.000000T0000Z-050423T0015Z/
JOHNSON-MARION-MORGAN-SHELBY-
701 PM EST FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EST FOR
EXTREME NORTHEASTERN MORGAN...JOHNSON...SHELBY AND SOUTHERN MARION
COUNTIES...
AT 655 PM EST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM INDIANAPOLIS AIRPORT TO BEECH GROVE TO
FOUNTAINTOWN 10 MILES NORTH OF SHLEBYVILLE...MOVING NORTH AT 35
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CUMBERLAND AROUND 705 PM EST
MORRISTOWN AROUND 705 PM EST
LAT...LON 3975 8635 3942 8626 3935 8567 3969 8568
3970 8604
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:40 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 22, 3:40 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 340 PM EST FRI APR 22 2005 .DISCUSSION...A STRONG COLD FRONT WILL MOVE THROUGH INDIANA ON SATURDAY. MODERATELY UNSTABLE AIR IS AHEAD OF THE FRONT WITH MUCH COLDER AIR BEHIND IT. MODELS ARE NOT IN AGREEMENT WITH THIS SYSTEM. THE ETA HAS THE LOW JUMPING FROM ILL TO OH IN 12 HOURS. THE GFS HAS A MUCH MORE REASONABLE SLOWER MOVEMENT. GOOD WIND AND DIRECTIONAL SHEAR OVER AREA THIS EVENING. LIFTED INDEXES BETTER THEN -4 ALONG WITH A CAPE AROUND 1200. SEVER STORMS WILL BE POSSIBLE OVER MAINLY THE CENTRAL AND SOUTH. THE THUNDERSTORMS WILL DECREASE AFTER SUNSET. STRONG AND COLDER AIR WILL MOVE INTO INDIANA ON SATURDAY. TEMPERATURES WILL FALL THROUGH THE DAY. GROUND TEMPERATURES AREA IN THE 50S. THIS WILL INHIBIT SNOW ACCUMULATION. 1 TO 2 INCHES IS POSSIBLE IN THE NORTH WITH 1 INCH OR LESS IN THE CENTRAL SECTIONS. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH CENTRAL AND SOUTH THIS EVENING. FREEZE WATCH FOR ALL OF CENTRAL INDIANA SATURDAY NIGHT. && HAINES
Hazardous weather outlook, Apr 22, 3:02 PM EST, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 302 PM EST FRI APR 22 2005 INZ035>037-039-040-043>048-051>057-060>065-067>072-231100- BARTHOLOMEW-BOONE-BROWN-CLAY-DAVIESS-DECATUR-FOUNTAIN-GREENE- HAMILTON-HANCOCK-HENDRICKS-JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE- MADISON-MARION-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM- RUSH-SHELBY-SULLIVAN-VERMILLION-VIGO- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...SEVERE THUNDERSTORM WATCH UNTIL 9PM TONIGHT... ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH INDIANA LATER TONIGHT. THUNDERSTORMS WILL MOVE THROUGH THE AREA AHEAD OF THE FRONT. SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA THIS EVENING. THE INTENSITY WILL DECREASE AFTER SUNSET. LARGE HAIL AND STRONG WIND WINDS WILL BE THE MOST LIKELY TYPE OF SEVERE WEATHER EXPECTED. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN WILL CHANGE TO SNOW. ONE INCH OR LESS ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. BY SATURDAY NIGHT THEY WILL BE IN THE LOWER TO MIDDLE 30S. RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL BE NEEDED FRIDAY EVENING. INZ021-028>031-038-041-042-049-231100- CARROLL-CLINTON-DELAWARE-HENRY-HOWARD-RANDOLPH-TIPPECANOE-TIPTON- WARREN- 302 PM EST FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FREEZE WATCH SATURDAY NIGHT... .DAY ONE...TONIGHT PERIODS OF THUNDERSTORMS WILL OCCUR. A FEW OF THESE MAY BE STRONG BUT SHOULD REMAIN BELOW SEVERE WEATHER LIMITS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THERE WILL BE PERIODS OF RAIN ON SATURDAY. THE RAIN MAY MIX WITH SNOW IN THE NORTH DURING THE AFTERNOON. SNOW WILL OCCUR SATURDAY NIGHT. ONE TO TWO INCH ACCUMULATION IS EXPECTED. TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. SATURDAY NIGHT THEY WILL FALL INTO THE MID TO UPPER 20S. THERE WILL BE A CHANCE OF RAIN SUNDAY THROUGH TUESDAY NIGHT THEN AGAIN THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER SPOTTERS WILL MOST LIKELY NOT BE NEEDED THIS EVENING. THEY SHOULD MONITOR WEATHER INFORMATION SOURCES FOR THE INFORMATION ON THIS SYSTEM.
In the hours before
Local storm report, Apr 22, 5:56 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
556 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TSTM WND DMG BROWNSTOWN 38.88N 86.05W
04/22/2005 JACKSON IN AMATEUR RADIO
NUMEROUS 3 FT TREES UPROOTED
0548 PM FUNNEL CLOUD 8 SE SHELBYVILLE 39.44N 85.67W
04/22/2005 SHELBY IN STORM CHASER
ROTATING WALL CLOUD WITH EXTENDED FUNNEL 2 MI E OF CTY RD
250E AND 600S
&&
CPLocal storm report, Apr 22, 6:06 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
606 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 8 S RUSHVILLE 39.50N 85.45W
04/22/2005 RUSH IN LAW ENFORCEMENT
MILROY...TORNADO TOUCHDOWN
&&
CPLocal storm report, Apr 22, 6:07 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 10 S SHELBYVILLE 39.38N 85.78W
04/22/2005 1.00 INCH SHELBY IN AMATEUR RADIO
WILSON
&&
CPLocal storm report, Apr 22, 6:16 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD 2 S EDINBURGH 39.32N 85.97W
04/22/2005 BARTHOLOMEW IN FIRE DEPT/RESCUE
ROTATING FUNNEL CLOUD OVER CAMP ATTERBURY
&&
CPSpecial weather statement, Apr 22, 6:26 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 626 PM EST FRI APR 22 2005 INZ051-060-061-067>069-230200- DAVIESS-GREENE-KNOX-MARTIN-SULLIVAN-VIGO- 626 PM EST FRI APR 22 2005 ...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT... THUNDERSTORMS HAVE ENDED...OR WILL END SHORTLY...OVER PARTS OF WEST CENTRAL AND SOUTHWEST CENTRAL INDIANA. INZ045>048-052>057-062>065-070>072-230200- BARTHOLOMEW-BROWN-CLAY-DECATUR-HANCOCK-HENDRICKS-JACKSON-JENNINGS- JOHNSON-LAWRENCE-MARION-MONROE-MORGAN-OWEN-PUTNAM-RUSH-SHELBY- 626 PM EST FRI APR 22 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM... THUNDERSTORMS WILL CONTINUE MOVING ACROSS THE SOUTH PART OF CENTRAL INDIANA...MAINLY ALONG AND SOUTH OF INTERSTATE 70. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE THROUGH MID EVENING. STORMS SHOULD BE DIMINISHING IN THE BEDFORD AREA BY 700 PM...AND IN THE BLOOMINGTON AREA BETWEEN 700 PM AND 730 PM. DS
Local storm report, Apr 22, 6:27 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
627 PM EST FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FUNNEL CLOUD 5 WSW MOORESVILLE 39.59N 86.46W
04/22/2005 MORGAN IN TRAINED SPOTTER
ROTATING FUNNEL CLOUD AT KELLER HILL AND 42
0625 PM TSTM WND GST PARAGON 39.39N 86.56W
04/22/2005 45 MPH MORGAN IN TRAINED SPOTTER
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:04 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 41 min |
| Apr 22, 3:40 PM EST | Severe Thunderstorm Warning | IND | Knox | 50 min |
| Apr 22, 3:43 PM EST | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 47 min |
| Apr 22, 3:50 PM EST | Severe Thunderstorm Warning | IND | Johnson, Marion | 25 min |
| Apr 22, 4:11 PM EST | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Apr 22, 4:14 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings | 46 min |
| Apr 22, 4:21 PM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 39 min |
| Apr 22, 4:25 PM EST | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Shelby | 50 min |
| Apr 22, 4:49 PM EST | Severe Thunderstorm Warning | IND | Martin | 26 min |
| Apr 22, 4:54 PM EST | Tornado Warning | IND | Johnson, Shelby | 51 min |
| Apr 22, 5:00 PM EST | Severe Thunderstorm Warning | IND | Hamilton, Marion | 45 min |
| Apr 22, 5:01 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 44 min |
| Apr 22, 5:04 PM EST | Tornado Warning | IND | Hamilton, Hancock, Marion | 26 min |
| Apr 22, 5:15 PM EST | Severe Thunderstorm Warning | IND | Hancock, Rush, Shelby | 45 min |
| Apr 22, 5:29 PM EST | Tornado Warning | IND | Hamilton, Madison | 46 min |
| Apr 22, 5:33 PM EST | Severe Thunderstorm Warning | IND | Bartholomew | 42 min |
| Apr 22, 5:42 PM EST | Severe Thunderstorm Warning | IND | Jackson | 33 min |
| Apr 22, 5:45 PM EST | Tornado Warning | IND | Decatur, Rush, Shelby | 45 min |
| Apr 22, 5:46 PM EST | Severe Thunderstorm Warning | IND | Putnam | 29 min |
| Apr 22, 6:16 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 44 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.